MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LACTOPHENOL COTTON BLUE STAIN DROPPER; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LACTOPHENOL COTTON BLUE STAIN DROPPER; STAINS, MICROBIOLOGIC
Model Number 261188
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ lactophenol cotton blue stain dropper stick injury occurred in left index finger.Wound came in contact with lactophenol and was directly rinsed with water.No further medical intervention was needed.The following information was provided by the initial reporter: stick injury in the left index finger while opening the while, wound came in contact with lactophenol.
 
Additional Manufacturer Narrative
Investigation summary: this memo serves to summarize findings on your recent complaint (b)(4) on product 261188 (dropper lactophenol cotton blue stain), lot number b02d216m, where it was observed that the broken glass punctured the plastic ampoule upon crushing it and injured the customer¿s finger.Event description: "stick injury in the left index finger while opening the while, wound came in contact with lactophenol." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does not indicate any manufacturing issues.Sample analysis: an inspection of the photo did not indicate any defect with the ampoule.The retention samples did not exhibit any defects.Evaluations results: based on the investigation, no defect was observed.An inspection of the photo provided did not show any defect with the ampoule.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.The product ifu does contain a caution statement, ¿caution: break ampule close to its center one time only.Do not manipulate the dropper any further as the plastic may puncture and injury may occur.¿ as no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.
 
Event or Problem Description

Brand Name
BD BBL¿ LACTOPHENOL COTTON BLUE STAIN DROPPER
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16587885
Report Number1119779-2023-00321
Device Sequence Number5729186
Product Code JTS
UDI-Device Identifier30382902611883
UDI-Public30382902611883
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number261188
Device Catalogue Number261188
Device Lot NumberB02D216M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown